MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP
Catalog Number CS-25142-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " during dyalise catheter insertion, the guide was blocked in the trocar.One of the 2 guide is unravelled and damaged." the patient's condition is reported as "unknown".Additional questions was asked from the customer; however, further details have not been provided at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guide wire assembly and an 18ga introducer needle for analysis.The guide wire was returned inserted through the needle cannula.Signs of use were observed inside the needle hub.Visual analysis revealed that the guide wire was unraveled from the distal end.Further analysis revealed that the guide wire coil wire was advanced past the needle bevel; however, the guide wire core wire was located proximal to the needle hub.This indicates that the guide wire was initially advanced past the bevel but was then retracted.The guide wire was gently removed from the cannula and dried biological material was observed on the coils.Microscopic examination confirmed the damage and revealed that the core wire separated directly adjacent to the distal weld.The distal and proximal welds appeared full and spherical.The guide wire length from the proximal weld to the point of separation on the core wire measured 70.3cm, which is within the specification limits of 69.4cm-70.6cm per the guide wire product drawing.The guide wire outer diameter measured 0.945mm, which is within the specification limits of 0.940mm-0.965mm per the guide wire product drawing.The needle cannula outer diameter measured 0.0496", which is within the specification limits of 0.0495"-0.0505" per the cannula product drawing.The cannula inner diameter measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.A lab inventory guide wire (outer diameter measured 0.0373") was inserted through the cannula.No resistance was encountered as the guide wire passed completely through the cannula.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and cannula met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22201443
Report Number3006425876-2025-00529
Device Sequence Number12484427
Product Code MPB
UDI-Device Identifier00801902100221
UDI-Public(01)00801902100221(11)241201(17)261022(10)71F25A0010(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-25142-F
Device Lot Number71F25A0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown